Indiana, 2014Flash Flood and Hail in Indiana, June 19, 2014
June 19, 2014 · NWS ILN · 4 events in 2 counties and zones
Thunderstorms developed in a very unstable airmass during the peak heating of the day. These storms were capable of producing damaging winds, heavy rain, flooding, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a very unstable airmass during the peak heating of the day. These storms were capable of producing damaging winds, heavy rain, flooding, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 1:02 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 19, 1:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT THU JUN 19 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY INTERACTING WITH A VERY MOIST AND
UNSTABLE AIRMASS WILL BRING THE LIKELIHOOD FOR SHOWERS AND
THUNDERSTORMS TODAY THROUGH FRIDAY. DRIER WEATHER IS EXPECTED FOR
SATURDAY AND SUNDAY WHEN SURFACE HIGH PRESSURE IS FORECAST TO
TRAVEL ACROSS THE GREAT LAKES AND OHIO VALLEY ON A NORTHWEST FLOW
ALOFT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME SCATTERED CONVECTION CONTINUES TO DROP SOUTHEAST THROUGH THE
WHITEWATER AND MIAMI VALLEYS. SFC BOUNDARY THAT THE CONVECTION IS
ASSOCIATED WITH IS FORECAST TO CONTINUE TO SAG SOUTH TODAY TO
NEAR THE OHIO RIVER. ACTIVITY SHOULD BECOME MORE NUMEROUS IN THE
SOUTH THIS AFTERNOON...WITH THE NORTHEAST DRYING OUT. ADJUSTED
POPS ACCORDINGLY.
TEMPERATURES WILL BE SOMEWHAT COOLER TODAY DUE TO CLOUD COVER AND
PRECIPITATION...WITH HIGHS FORECAST TO BE IN THE 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
WITH THE FRONT NEAR THE OHIO RIVER...THE CHANCE OF THUNDERSTORMS
WILL PERSIST TONIGHT...MAINLY IN SOUTHERN COUNTIES. EXPECT
NUMEROUS THUNDERSTORMS FRIDAY WHEN CONVECTION WILL BE ENHANCED
BY A STRONG SHORT WAVE TRAVELING ALONG THE FRONT...COINCIDING WITH
DAYTIME HEATING AND INSTABILITY.
A DRIER PATTERN WILL BEGIN ON SATURDAY WHEN A RIDGE OF HIGH
PRESSURE IS FORECAST TO BUILD IN ON A NORTHWEST FLOW ALOFT.
HOWEVER...THERE WILL STILL BE A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP IN RESIDUAL MOISTURE AND
INSTABILITY...MAINLY OVER SOUTHEASTERN LOCATIONS.
LOOK FOR NEAR NORMAL HIGHS IN THE 80S BOTH FRIDAY AND SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE
CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL
STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY
WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY
ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF
THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW.
THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO
SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND
UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR
(GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE
WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES
ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN
SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL
FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS
DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS
FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE
VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED
CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CONVECTION IS BEGINNING TO FIRE AGAIN AS THE CONVECTIVE
TEMPERATURE IS REACHED. BEST COVERAGE WILL BE AROUND THE SLOW
MOVING SFC BOUNDARY IN SRN OHIO. SCT TSTM WILL AFFECT THE SRN/WRN
TAFS THROUGH THE AFTN HOURS.
ACTIVITY BEGINS TO SETTLE DOWN AROUND 00Z...BUT THERE COULD BE
LINGERING CONVECTION OVERNIGHT. MOISTURE LOW LEVELS AND LIGHT
WINDS WILL ALLOW FOR MAINLY MVFR FOG DEVELOPMENT LATER TONIGHT.
SFC LOW WILL PUSH EAST INTO THE REGION ON FRIDAY...MOVING THE FRONT
BACK NE. ADDITIONAL THUNDERSTORMS WILL DEVELOP ON THE DAY FRIDAY.
OUTLOOK...THUNDERSTORMS LIKELY FRIDAY AFTERNOON AND AGAIN ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jun 19, 5:26 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
626 AM EDT THU JUN 19 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
626 AM EDT THU JUN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY IN A VERY MOIST AND
UNSTABLE AIRMASS ASSOCIATED WITH A SLOW MOVING FRONT. THOUGH THE
CHANCE FOR SEVERE THUNDERSTORMS IS LOW...LOCALIZED FLOODING WILL
BE POSSIBLE DUE TO TRAINING OF THUNDERSTORMS IN THE VICINITY OF
THE FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WAVE OF LOW PRESSURE TRAVELING ALONG A NEARLY STATIONARY FRONT
WILL PRODUCE NUMEROUS THUNDERSTORMS ON FRIDAY. SOME OF THE
THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 8:50 AM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 6 WSW MINSTER 40.37N 84.48W
06/18/2014 E1.50 INCH MERCER OH PUBLIC
QUARTER TO PING PONG BALL SIZE HAIL. TIME ESTIMATED FROM
RADAR.
&&
KURZLocal storm report, Jun 19, 9:06 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PIQUA 40.15N 84.25W
06/19/2014 M3.40 INCH MIAMI OH CO-OP OBSERVER
24 HOUR TOTAL FROM MIAMI CONSERVANCY DISTRICT OBSERVER
0800 AM HEAVY RAIN LOCKINGTON 40.21N 84.24W
06/19/2014 M2.90 INCH SHELBY OH CO-OP OBSERVER
24 HOUR OBSERVED RAINFALL FROM MIAMI CONSERVANCY DISTRICT
OBSERVER.
&&
JDRLocal storm report, Jun 19, 9:51 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 1 N WAYNESVILLE 39.54N 84.09W
06/19/2014 WARREN OH NWS STORM SURVEY
SURVEY CONFIRMS MICROBURST WIND DAMAGE TO NUMEROUS TREES
AND POWER POLES IN THE AREA
&&
BINAULocal storm report, Jun 19, 11:49 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 3 SSW ENGLEWOOD 39.82N 84.32W
06/18/2014 MONTGOMERY OH PUBLIC
ONE TREE DOWN NEAR INTERSECTION OF SHILOH SPRINGS RD AND
SYCAMORE WOODS BLVD. TIME ESTIMATED FROM RADAR.
0753 PM TSTM WND DMG 2 SW DOWNTOWN DAYTON 39.74N 84.22W
06/18/2014 MONTGOMERY OH BROADCAST MEDIA
ONE TREE DOWN AT WEAVER ST AND PAUL LAURENCE DUNBAR ST.
TIME ESTIMATED FROM RADAR.
0754 PM TSTM WND DMG 2 SSW DOWNTOWN DAYTON 39.74N 84.21W
06/18/2014 MONTGOMERY OH BROADCAST MEDIA
TREE FELL ON HOUSE IN 500 BLOCK OF CAMPBELL ST. TIME
ESTIMATED FROM RADAR.
0755 PM TSTM WND DMG 6 W BEAVERCREEK 39.72N 84.17W
06/18/2014 MONTGOMERY OH PUBLIC
ONE TREE DOWN ON HATHAWAY RD. TIME ESTIMATED FROM RADAR.
0224 AM TSTM WND DMG ESE WESTERVILLE 40.12N 82.91W
06/19/2014 FRANKLIN OH PUBLIC
ONE LARGE TREE DOWN NEAR INTERSECTION OF WALNUT ST AND
APACHE ST. TIME ESTIMATED FROM RADAR.
0248 AM TSTM WND DMG 1 ENE GAHANNA 40.03N 82.86W
06/19/2014 FRANKLIN OH PUBLIC
ONE LARGE TREE DOWN ON CLOTTS RD. TIME ESTIMATED FROM
RADAR.
&&
KURZLocal storm report, Jun 19, 12:43 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG DE GRAFF 40.31N 83.91W
06/19/2014 LOGAN OH PUBLIC
MULTIPLE TREES DOWN...INCLUDING ONE LARGE LIMB ON A
HOUSE. TIME ESTIMATED FROM RADAR.
&&
KURZSpecial weather statement, Jun 19, 1:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT THU JUN 19 2014
INZ050-OHZ042-060-191845-
WAYNE IN-DARKE OH-PREBLE OH-
210 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PREBLE...
SOUTHWESTERN DARKE AND NORTHEASTERN WAYNE COUNTIES THROUGH 245 PM
EDT...
AT 212 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN
CITY...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS AND ARCANUM.
ALSO...BETHEL...WHITEWATER...HOLLANSBURG...MIDDLEBORO...NEW HOPE...
OKLAHOMA...WEST MANCHESTER...NEW MADISON...ITHACA AND ELDORADO ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4001 8501 4001 8483 4005 8481 3999 8452
3976 8463 3992 8506Event by event
2 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Wayne
- When
- June 19, 2:00 PM EST to 2:04 PM EST
- Where
- Wayne County, 1.19 mi NW of Chester to 0.7 mi ESE of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.892, -84.896
A tree was downed near Highway 27 and Martin Road and a large limb was downed on South 11th Street due to thunderstorm winds.
Hail, Wayne
- When
- June 19, 3:20 PM EST to 3:24 PM EST
- Where
- Wayne County, 0.69 mi S of Cambridge City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.810, -85.170
Thunderstorm Wind, Fayette
- When
- June 19, 3:27 PM EST to 3:31 PM EST
- Where
- Fayette County, 1.48 mi NNW of Connersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.670, -85.140
One tree was downed on 29th Street due to thunderstorm winds.
Flash Flood, Wayne
- When
- June 19, 4:25 PM EST to 5:25 PM EST
- Where
- Wayne County, 0.69 mi S of Whitewater to 0.36 mi SE of Whitewater
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.940, -84.830
State Route 227 was closed due to high rushing water caused by heavy rainfall between Whitewater Road and Wallace Road. A culvert was washed out along this segment of highway as a result of the flash flood. High water was also reported across much of the county with several additional road closures.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 19, 2014$295,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521199, 521196, 521201, 521195.